MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,16FR,10ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,16FR,10ML
Catalog Number DYND11756
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the patient's home health rn was unable to deflate the urinary catheter balloon for removal.Reportedly, the patient was taken to a local hospital's emergency department (ed).While in the ed, unidentified blood work, a urinalysis, and an electrocardiogram (ecg) were obtained.No results were provided to the manufacturer.Reportedly, the ed physician was also unable to deflate the urinary catheter balloon.After multiple attempts to aspirate fluid from the urinary catheter balloon, a urologist was consulted.Reportedly, the urologist removed the urinary catheter with the balloon still inflated.The urinary catheter was in place for nine (9) days prior to the reported incident.While the patient was still in the ed, a new urinary catheter was inserted by the urologist.The patient was discharged home from the ed with follow-up with the urologist and unidentified treatment for "an infection".A sample was not available to be returned to the manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the need for medical intervention and follow-up care, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter balloon was unable to be deflated during removal.

Common Device Name
CATHETER,FOLEY,SILI-ELAST,LTX,16FR,10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8366252
Report Number1417592-2019-00027
Device Sequence Number18939990
Product Code EZL
UDI-Device Identifier10080196726523
UDI-Public10080196726523
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11756
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight79